Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 201, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Aug 21, 2004, 6:39 PM CDT for Cochran County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2004, 6:39 PM CDT (23:39 UTC)
- Expired
- Aug 21, 2004, 7:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Cochran County, TX
The radar
The Lubbock radar (KLBB), 91 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.7 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3638 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLUB 212339
SVRLBB
TXC079-220045-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
639 PM CDT SAT AUG 21 2004
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COCHRAN COUNTY IN NORTHWEST TEXAS
* UNTIL 745 PM CDT
* AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
NORTHWEST OF MORTON...MOVING SOUTHEAST AT 15 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE LEHMAN AND
MORTON.
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.
LAT...LON 3383 10280 3379 10301 3345 10294 3340 10262
3381 10262
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:15 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Aug 21, 3:15 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 315 PM CDT SAT AUG 21 2004 .SHORT TERM... MUCH OF THE SPLNS HAVE SLOWLY CLEARED OUT AFTER THE MORNING CLOUDS/SCT STORMS. LOOKS LIKE THE SE COUNTIES ARE FILLING IN WITH LOW CLOUDS AGAIN AFTER SEEING SOME SUN WITH TEMPS GETTING TO AROUND 80. 18Z RUC FCST SNDGS SHOW CONVECTIVE TEMPS IN THE MID 80S ACROSS THE SRN COUNTIES EARLY THIS EVE. WITH THE BL ACROSS THE ROLLING PLAINS STABILIZED BY THE MORNING CONVECTION...NOT SURE WHETHER IT CAN RECOVER IN TIME FOR ANY SFC-BASED CONVECTION THIS EVE. WILL WATCH CAREFULLY AS STORM DVLPMNT IS CURRENTLY OCCURRING TO THE SOUTH AROUND SWEETWATER...FCST CAPES ARE PRETTY HIGH IN THIS AREA IF THEY CAN CONTINUE TO HEAT UP. SEVERAL SMALL-SCALE WAVES WILL BE MOVING THROUGH THE MEAN WNW FLOW ACROSS THE WRN AND CENTRAL US. AS WE FOUND OUT THIS MORNING...TIMING AND PATH OF THESE SMALLER WAVES CAN BE TRICKY. ONE SUCH WAVE IS CURRENTLY MOVING ACROSS THE 4-CORNERS REGION. SAT SHOWS CONVECTION IS STARTING TO FIRE ACROSS THE NM MTNS AGAIN. FOR TONIGHT...WITH THE APPROACH OF THE WAVE...INCREASED LLJ AND WEAK ISEN LIFT...KEEPING A CHC OF TSTMS OVERNIGHT SEEMS WARRANTED. LOW CLOUDS RAPIDLY FILLED IN AROUND MIDNIGHT YSDY...DID NOT GO WITH QUITE AS AGGRESSIVE WITH THEM TONIGHT...BUT CERTAINLY MAY SEE SOME AREAS...ESPECIALLY OFF THE CAPROCK...SOCKED IN BY SUN MORNING FOR A WHILE. IT LOOKS LIKE INCREASED WESTERLY FLOW TOMORROW BEHIND SHTWV WILL INDUCE A LEE-SIDE TROF STRETCHING SOUTH INTO THE WRN SPLNS THUS INCREASE SRLY WINDS...REDUCING ATMOS MOISTURE A BIT AND AIDING TO WARM THE SPLNS UP. WE MAY SEE THE FIRST 90 DEGREE TEMP IN 16 DAYS AT LBB IF LOW CLOUDS DO NOT LAST VERY LONG. ALTHOUGH NOTHING TO PIN DOWN CONVECTIVE CHCS...WITH THE WARMER TEMPS AND A BIT OF TROFFINESS LINGERING OVER THE AREA...SCT TSTM DVLPMNT DURING THE LATE AFTN LOOKS POSSIBLE...MAINLY ACROSS THE ROLLING PLAINS. .LONG TERM... POLAR VORTEX OVER HUDSON BAY CANADA WILL FINALLY BEGIN MOVING EASTWARD RESULTING IN A MAJOR PATTERN CHANGE OVER THE LOWER 48 EARLY NEXT WEEK. HEIGHTS WILL RISE FROM EASTERN CANADA ALONG THE EASTERN SEABOARD...WHILE AN UPPER TROUGH WILL TAKE SHAPE ACROSS THE INTERMOUNTAIN WEST. WEST TEXAS WILL BEGIN TO SEE MORE TYPICAL AUGUST WEATHER WITH DIMINISHING RAIN CHANCES. UPPER HEIGHTS WILL RISE MONDAY AND TUESDAY WITH A S/SW LOW LEVEL WIND...SO 90 DEGREE DAYTIME HIGHS WILL LIKELY RETURN. CERTAINLY CANNOT RULE OUT ISOLD SHOWERS AND THUNDERSTORMS BUT MAY BEGIN TO SEE STRENGTHENING LOW TO MID LEVEL CAP WHICH WILL MAKE DEEP MOIST CONVECTION HARDER TO COME BY. ALL IN ALL...PREVIOUS FORECAST IN GOOD SHAPE WITH ONLY MINOR TWEAKS. GFS DOES BRING SOME SUB TROPICAL MOISTURE OVER WEST TEXAS MID WEEK WITH MINOR SOUTHERN STREAM SHORTWAVE. AS MAIN UPPER TROUGH DEEPENS OVER THE WEST WEDNESDAY AND THURSDAY...MAY SEE WINDS INCREASE FROM THE SOUTH WITH DEEPENING LEE SIDE SURFACE TROUGH. FLOW IS PROGGED TO FLATTEN TOWARD THE END OF THE 7 DAY FCST PERIOD AS UPPER TROUGH LIFTS EASTWARD ACROSS THE CENTRAL PLAINS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 61 87 62 91 / 30 10 20 10 TULIA 62 88 66 91 / 30 10 20 10 PLAINVIEW 63 88 66 92 / 30 10 20 10 LEVELLAND 64 90 65 93 / 30 10 20 10 LUBBOCK 64 90 66 93 / 30 20 20 10 BROWNFIELD 66 90 67 94 / 30 20 20 10 CHILDRESS 66 91 69 94 / 30 20 20 10 SPUR 67 91 69 94 / 30 20 20 10 ASPERMONT 68 91 70 94 / 30 20 20 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 33/06
Hazardous weather outlook, Aug 21, 5:58 AM CDT, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE LUBBOCK TX 558 AM CDT SAT AUG 21 2004 CORRECTED SPOTTER INFORMATION STATEMENT TXZ021>044-221100- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 558 AM CDT SAT AUG 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE SCATTERED THUNDERSTORMS ARE AGAIN POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS TODAY AND TONIGHT. WITH DEW POINTS GENERALLY REMAINING IN THE 60S...MODERATE AMOUNTS OF INSTABLITY ARE EXPECTED TO BE PRESENT. HOWEVER WIND SHEAR SHOULD BE LESS THAN IN RECENT DAYS RESULTING IN LESS ORGANIZATION OF THE THUNDERSTORMS. HOWEVER...BECAUSE OF THE AMOUNT OF INSTABLILITY EXPECTED TO BE PRESENT...THE STRONGEST STORMS MAY PRODUCE HAIL AND WIND GUSTS THAT APPROACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY AND TONIGHT.
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.